MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Lot Number 0032134034
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred which required additional intervention.The target lesion was located in the moderately tortuous and mildly calcified mid to proximal left anterior descending artery (lad).A 3.50 x 32mm synergy megatron drug eluting stent was advanced for dilation.The stent shaft was bent while loading onto the wire down into the lad.The shaft broke while advancing the device through the guide.The stent and delivery system exited the guide, but the distal portion of the stent delivery system was within the guide.The physician used a small balloon to track beyond the stent and inflated it to pull back the stent delivery system.Once the balloon was inflated and pulled, the physician was able to remove the stent and the stent delivery system through the guide.The physician rewired the lad and continued the procedure, placing a 3.5 x 38mm synergy stent in the diseased portion and the procedure was completed successfully.No patient complications were reported as a results of this event.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy megatron mr us 3.50 x 32mm stent delivery system (sds) was returned for analysis.Visual, tactile and microscopic inspection of the hypotube shaft identified a break at 81cm distal to the distal end of the strain relief.Also, multiple hypotube kinks were identified in various locations along the length of the hypotube shaft.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.Microscopic analysis revealed that there was no sign of damage, stretching or lifting of the stent struts.There were no signs of movement, the stent was set between the proximal and distal markerbands.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The bumper tip showed no signs of distal tip damage.No other device issues were identified during returned product analysis.
 
Event or Problem Description

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18988903
Report Number2124215-2024-14679
Device Sequence Number2857857
Product Code NIQ
UDI-Device Identifier08714729985778
UDI-Public08714729985778
Combination Product (Y/N)Y
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2025
Device Lot Number0032134034
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer03/27/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown